Quantcast

Conservation laws for under determined systems of differential equations

Research paper by Mahouton Norbert Hounkonnou, Pascal Dkengne Sielenou

Indexed on: 16 Sep '10Published on: 16 Sep '10Published in: Mathematics - Analysis of PDEs



Abstract

This work extends the Ibragimov's conservation theorem for partial differential equations [{\it J. Math. Anal. Appl. 333 (2007 311-328}] to under determined systems of differential equations. The concepts of adjoint equation and formal Lagrangian for a system of differential equations whose the number of equations is equal to or lower than the number of dependent variables are defined. It is proved that the system given by an equation and its adjoint is associated with a variational problem (with or without classical Lagrangian) and inherits all Lie-point and generalized symmetries from the original equation. Accordingly, a Noether theorem for conservation laws can be formulated.